MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE WITH MINI QUICK COUPLING; TAP,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE WITH MINI QUICK COUPLING; TAP,BONE
Catalog Number 311.01.96
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during field inspection at the sterile processing department on (b)(6) 2019, the handle of the mini quick coupling handle was discovered broken.There were no patient and surgical involvement.This complaint involves one (1) device.This report is for one (1) handle with mini quick coupling.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d4 suspected lot a4q7372.H3, h4, h6 investigation summary.Visual inspection: the handle with mini quick coupling (p/n: 311.01.96, lot #: a4q7372) was returned and received at us cq.Upon visual inspection, it was observed that the handle of the device was broken into multiple pieces and broken pieces were received at cq.No other issues were identified with the returned components of the device.Device failure/defect identified? yes.Service & repair evaluation: the customer reported the device had an unknown malfunction.The repair technician reported the handle was broken into multiple pieces.Handle cracked/broken is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed handle w/mini quick coupling: handle: complaint confirmed? yes, the device received was broken.Hence confirming the allegation.Investigation conclusion : the complaint condition is confirmed for the handle with mini quick coupling (p/n: 311.01.96, lot #: a4q7372).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history: the reported part and lot # were not available in jde.Lot number etched on the device is not clear due to the damage.A manufacturing related potential cause was not suspected, therefore, per franchise complaint product investigation procedure 100673626 no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HANDLE WITH MINI QUICK COUPLING
Common Device Name
TAP,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9185958
Report Number2939274-2019-61479
Device Sequence Number2538114
Product Code HWX
UDI-Device Identifier10886982187208
UDI-Public(01)10886982187208
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number311.01.96
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1